MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-040-120
Medical Device Problem Codes Malposition of Device (2616); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use an everflex entrust self-expanding stent along with a 6fr non-medtronic sheath and a spider fx embolic protection device/guidewire during treatment of 60-80mm calcified plaque lesion in the patients left mid proximal superficial femoral artery (sfa) <(>&<)> popliteal artery.Severe vessel tortuosity and moderate vessel calcification are reported.Artery diameter reported as 5-6mm.Lesion exhibited cto (chronic total occlusion-100%) stenosis.There were abnormalities reported in relation to anatomy, very tortuous iliacs are reported.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped per the ifu with no issues identified.The lesion was pre-dilated with a 5x60 non-medtronic device and a 5mm dcb.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device.It is reported an 80mm cto of the distal sfa/proximal popliteal was successfully crossed with a viance catheter.A spider fx was deployed over which lithotripsy with a 5x60 non-medtronic balloon was performed.Two drug coated balloons were then used and a 6x40 everflex entrust was selected to stent the distal sfa/proximal popliteal over the spider fx wire.The physician attempted to flower the stent but it would not flower.The physician continued to try to deploy the stent until the whole jog wheel was clicked and it would no longer move.Physician noted that no stent had been deployed so he attempted to remove the stent.As physician was doing so, it mistakenly deployed in a non-targeted, non-diseased area.When stent did deploy it appeared to be elongated.Based on angiographic images it appears as if the stent elongated by approximately 10mm.Once stent was deployed in unintended mid-sfa location a 6x40 non-medtronic balloon was used to post dilate the lesion.Normal wall apposition in a non-diseased segment seemed to occur.A 6x60 non-medtronic stent was attempted to be advanced over the spider fx wire that was still in place, but it would not track to diseased segment.A wire exchange to an 0.035 wire occurred.The non-medtronic stent was successfully deployed at the intended original lesion in the distal sfa/proximal popliteal and was post-dilated with a 5x40 evercross pta balloon.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the post dilation of the lesion was part of the standard procedure, not to expand the stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis the customer returned 3 images for evaluation.Image 1: this image shows a deployed stent in what appears to be the distal sfa/proximal popliteal artery.The stent is intact as both sets of radiopaque markers can be visualized.There is a guidewire of unknown diameter running the length of the stent.From the image it is not possible to tell if the stent is elongated.Image 2: this image shows a deployed stent in what appears to be the distal sfa/proximal popliteal artery.The stent is intact as both sets of radiopaque markers can be visualized.There is a guidewire of unknown diameter running the length of the stent.From the image it is not possible to tell if the stent is elongated.The image is not high quality and very blurred.Image 3: this image shows a deployed stent in what appears to be the distal sfa/proximal popliteal artery.The stent is intact as both sets of radiopaque markers can be visualized.There is a guidewire of unknown diameter running the length of the stent.From the image it is not possible to tell if the stent is elongated.Product analysis the device was returned with the red safety lock pin removed, the strain relief was confirmed as 40mm a kink was observed on the gold outer sheath at approx.35cm from the distal end of the device a series of small indentations were observed along the silver sheath from the distal end of the device up to the transition to the gold outer coloured sheath at approx.48cm the handle was opened and the pull wire was still intact, the stent pusher was manually moved forward and biologics were observed on the end of the stent pusher, medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17675992
Report Number2183870-2023-00322
Device Sequence Number7380974
Product Code NIP
UDI-Device Identifier00821684051344
UDI-Public00821684051344
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Catalogue NumberEVD35-06-040-120
Device Lot NumberB547571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/05/2023
09/20/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date09/11/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexMale
Patient Weight96 KG